MAUDE Adverse Event Report: STRYKER GMBH TIBIAL COMP,SINGLECOATED US VERSION, LARGE; PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED

STRYKER GMBH TIBIAL COMP,SINGLECOATED US VERSION, LARGE; PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED
Model Number 400-263
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 09/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.Pain is a known complication, listed in the ifu as a known adverse effect and had been clinically assessed by a consultant hcp: ¿in most cases ankle arthroplasty comes with significant pain relief.Approx.60 % ¿ 80 % of the patients are pain free or nearly pain free in the follow up, approx.20 % ¿ 30 % have moderate pain (e.G.Starting pain), but less than 10 % of the patients have remaining pain or symptomatic pain due to a malpositioning or a malfunction of the endoprosthesis or due to additional arthrosis of the adjacent joints (mostly in rheumatoid arthritis) or soft tissue affections.Treatment is depending on the particular reason for pain.¿ as no x-rays, medical records and operation reports were available, a medical review was not possible.It could not be determined whether the implants had been placed according to the anatomical requirements.It could furthermore not be determined if the components had been implanted in the correct positions.Regarding the outstanding patient data (e.G.Pre-existing illnesses, unreasonable stresses) it could not be determined if the patient conditions were adequate for the used implant respectively if potential adverse effects may have contributed to the pain experienced.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device, patient¿s medical records and x-rays must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.Device is not available for return, device is still implanted.
 
Event or Problem Description
Patient received star in the right ankle on (b)(6) 2017 for primary arthrosis.Patient presented with pain, described as swelling in the ankle on (b)(6) 2017.The investigator deemed this ae as moderate and possibly related to the device.At the time of this report, this adverse event is ongoing and continuing without treatment.

Brand Name
TIBIAL COMP,SINGLECOATED US VERSION, LARGE
Common Device Name
PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9845493
Report Number0008031020-2020-00727
Device Sequence Number2636747
Product Code NTG
UDI-Device Identifier00886385016542
UDI-Public00886385016542
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P050050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2020
Device Model Number400-263
Device Catalogue Number400263
Device Lot Number1507066
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2020
Initial Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient Weight64